It has been 8 days since my first Vectibix infusion (delivered with irinotecan). My face, neck and chest have broken out in a rash and my nose is too sore to blow it. I am already on an oral antibiotic, and am using the moisturizers and the SPF goo in the care kit they gave me. My oncologist advised me not to look at rash pictures on the internet (I already had seen them) and told me I would most likely just get a ruddiness (“like a sailor” he told me), that it wouldn’t affect my work, and that all would be fine. I could go off on a tangent here about the many doctors on my cancer journey who downplayed the side effects of chemo (stivarga=unable to walk) or functional impairments after uLAR surgery (LARS), only to shrug later and tell me that everyone's mileage varies.
I look more like a very unfortunate teenager than a ruddy sailor, with a serious hives case from the neck to chest. This after a week. I have not gone back to work yet. There is no way I can get through a workday without concerned questions, and I am very private about my health at work. It would take a lot of very obvious tinted coverup to hide my rash, which goes well up into my bald scalp. Also, over the last decade, I have spent many hours in clinical settings where cancer patients go, and seen hundreds of other patients in waiting rooms, at infusion clinics, etc., and I have never noticed anyone else with a rash like I am seeing in the mirror. I asked my favorite infusion nurse, and he said he doesn’t remember seeing EGFR rash on a patient, but then he added the infusion center doesn't treat many patients who get EGFR. This is at a very busy comprehensive cancer care center, with a great reputation for CR cancer.
Anyone have experience to share? Am I the only person who takes this stuff? Does the rash keep getting worse or does it level off after a certain point? Any palliative interventions that help?
Thanks in advance…
Stage IV rectal
10/12 Cancerous polyp removed age 51
6/14 uLAR and resected liver met
12/14 finished FOLFOX / Avastin
1/15 ilio reversed = LARS!!!
1/20 onc said “cured!” - no further monitoring unnecessary
5/21 chest pain revealed new lung mets… radiation
10/21 maintenance avastin/xeloda
9/22 stivarga 2 weeks, d/c'd due to foot pain
10/22 vectabix + irinotecan